Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 8, NWS Wichita, KS

March 30, 2016Chautauqua County, Elk County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 30, 2016, 4:55 PM CDT for Chautauqua County, Elk County, Kansas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2016, 4:55 PM CDT (21:55 UTC)
Expired
Mar 30, 2016, 5:10 PM CDT
In force
15 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chautauqua County, KS, Elk County, KS

The radar

The Wichita radar (KICT), 102 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 1:50 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 593 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
593 m²/s²
0-3 km storm-relative helicity
579 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

612 
WUUS53 KICT 302155
SVRICT
KSC019-049-302245-
/O.NEW.KICT.SV.W.0008.160330T2155Z-160330T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
455 PM CDT WED MAR 30 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
  NORTHWESTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 545 PM CDT

* AT 455 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
  CEDAR VALE...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HOWARD...CEDAR VALE...MOLINE AND ELK FALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.


&&

LAT...LON 3718 9653 3727 9652 3750 9628 3729 9606
      3711 9652
TIME...MOT...LOC 2155Z 227DEG 30KT 3720 9649 

HAIL...1.00IN
WIND...60MPH
 
$$

JAKUB
1 follow-up statement
690 
WWUS53 KICT 302210
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
510 PM CDT WED MAR 30 2016

KSC019-049-302219-
/O.CAN.KICT.SV.W.0008.000000T0000Z-160330T2245Z/
ELK KS-CHAUTAUQUA KS-
510 PM CDT WED MAR 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ELK AND
NORTHWESTERN CHAUTAUQUA COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN KANSAS.

LAT...LON 3718 9653 3727 9652 3750 9628 3729 9606
      3711 9652
TIME...MOT...LOC 2207Z 227DEG 30KT 3728 9638 

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:47 PM CDT, 8 minutes earlier.

Area forecast discussion, Mar 30, 4:47 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
447 PM CDT WED MAR 30 2016

.MESOSCALE DISCUSSION...
ISSUED AT 448 PM CDT WED MAR 30 2016

STRONG TO SEVERE CONVECTION WILL CONTINUE AHEAD OF THE
SURFACE DRY-LINE THIS EVENING ACROSS THE FLINT HILLS AND
SOUTHEAST KANSAS. LARGER DISCRETE SUPERCELLS IN NORTHERN
OKLAHOMA WILL REMAIN A CONCERN FOR POTENTIAL IMPACT AFTER
23Z. CONTEMPLATED TRIMMING WESTERN EDGE OF SEVERE WATCH 58
FOR WICHITA...HOWEVER LATEST TREND IN DRY-LINE HAS SLOWED
WHICH IS SUPPORTED BY THE 18Z NAM/LATEST RUC...SO WILL
KEEP THE WATCH GOING AS IS FOR NOW.

KED

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 137 PM CDT WED MAR 30 2016

MAIN CONCERN WILL BE SEVERE STORM POTENTIAL OVER SOUTH
CENTRAL/SOUTHEAST KS AND TIMING THE ENDING OF THE CONVECTION.

CLUSTERS OF PRIMARILY ELEVATED STRONG TO PERHAPS MARGINALLY SEVERE
STORMS WILL CONTINUE TO SPREAD NORTHEAST INTO SOUTHEAST KS THROUGH
AT LEAST MID AFTERNOON WITH HAIL BEING THE MAIN THREAT. CLEARING/HEATING
WILL CONTINUE TO OCCUR JUST WEST OF THIS CONVECTION (PER SATELLITE
IMAGERY)...NEAR THE DRYLINE OVER SOUTH-CENTRAL KANSAS/FLINT HILLS
THIS AFTERNOON...ALLOWING MLCAPES TO INCREASE TO ~1500-2000 J/KG
IN THE 19Z-00Z TIME-FRAME...BEFORE DIMINISHING SOME TOWARD MID
EVE. DEEP-LAYER SHEAR WILL CONTINUE TO INCREASE THIS AFTERNOON
INTO THIS EVENING TO 45-60 KNOTS OVER EASTERN KS AS THE STRONG
MID-UPPER JET STREAK ADVANCES OVER THE REGION FROM THE WEST.
FORCING FROM THE MID-UPPER JET STREAK AND SOME DRYLINE CONVERGENCE
WILL PROVIDE ASCENT. THIS WILL LIKELY ALLOW FOR A FEW SUPERCELL-
TYPE STORMS TO DEVELOP NEAR/JUST EAST OF THE DRYLINE MID-LATE
AFTERNOON...ACROSS PART OF SOUTH CENTRAL KS INTO THE FLINT
HILLS/SOUTHEAST KS...WITH THE WESTERN EXTENT OF SEVERE WEATHER
POSSIBLY ALONG A LINE FROM HILLSBORO...TO WICHITA...TO WELLINGTON.
VISIBLE SATELLITE IMAGERY IS ALREADY SHOWING CONVECTIVE UPDRAFTS
TRYING TO DEVELOP OVER SOUTH CENTRAL KS/FLINT HILLS. LARGE HAIL
OF 1 TO 2 INCHES IN DIAMETER AND DAMAGING WINDS ARE LIKELY WITH
ANY OF THESE SURFACE-BASED STORMS. IN ADDITION...LOW-LEVEL
HODOGRAPH CURVATURE INCREASES TOWARD 00Z-03Z OVER THE FLINT
HILLS/SOUTHEAST KS SUGGESTING A SMALL TORNADO THREAT MAY ALSO
BE POSSIBLE. HOWEVER...SLIGHTLY BACKED MID-LEVEL WIND FIELDS MAY
PRECLUDE MORE THAN A LOW PROBABILITY OCCURRENCE. STORM MOTIONS
(RIGHT-MOVERS) ARE PROJECTED TO BE FAIRLY RAPID TO THE EAST-
NORTHEAST AT 40-45 MPH.

STORMS SHOULD LINGER THROUGH THE EVENING HOURS OVER SOUTHEAST KS
BEFORE SHIFTING EAST OUT OF THE AREA...ALTHOUGH THE SEVERE THREAT
SHOULD GRADUALLY DIMINISH TOWARD MID-LATE EVENING AS DIURNALLY
MODULATED INSTABILITY DROPS.

COOLER/DRIER AIR/MORE SEASONAL AIR WILL PUSH INTO THE REGION BEHIND
THE COLD FRONT OVERNIGHT THROUGH THURSDAY. ANOTHER SHORTWAVE WILL
DROP SOUTHEASTWARD ACROSS THE NORTHERN PLAINS TO THE MISSOURI VALLEY
THURSDAY INTO THURSDAY NIGHT. THIS FEATURE SHOULD BRING SOME MID-
LEVEL CLOUDINESS TO THE AREA...AND PERHAPS A BRIEF SPRINKLE OR TWO
IN CENTRAL KS THURSDAY AFTERNOON.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 137 PM CDT WED MAR 30 2016

THE LONGWAVE TROUGH WILL SHIFT EAST OF THE AREA THIS WEEKEND...WITH
THE FLOW ALOFT BACKING TO MORE NORTHWEST-WESTERLY. THIS WILL ALLOW
FOR TEMPERATURES TO GRADUALLY CLIMB BACK ABOVE NORMAL BY
SUNDAY/MONDAY. ALTHOUGH A COLD FRONT DROPS SOUTHWARD THROUGH THE
REGION MONDAY...LITTLE COOLING IS EXPECTED BEHIND IT AND
PRECIPITATION CHANCES LOOK LESS THAN 15% WITH THE FRONTAL PASSAGE SO
WILL MAINTAIN DRY FORECAST. MOSTLY CLEAR SKIES ARE SLATED FRIDAY
THROUGH MONDAY.

THE MEDIUM RANGE MODELS SHOW HIGH UNCERTAINTY WITH THE HANDLING OF
AN UPPER TROUGH OVER THE PACIFIC NORTHWEST BEGINNING EARLY NEXT
WEEK...AND HOW IT TRANSLATES EASTWARD THROUGH MID-WEEK. THIS MAY
RESULT IN A COLD FRONT PASSAGE TUESDAY NIGHT INTO WEDNESDAY WITH
PERHAPS SMALL CHANCES OF THUNDERSTORMS. AGAIN...UNCERTAINTY IN
PRECIPITATION CHANCES IS HIGH...GIVEN DISPARITIES AMONG THE MEDIUM
RANGE GFS...ECMWF...AND SPREAD AMONGST THE GFS ENSEMBLE MEMBERS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1223 PM CDT WED MAR 30 2016

ONGOING CONVECTIVE ACTIVITY EAST OF I-35 WILL CONTINUE INTO THE
EVENING HOURS. THIS IS WELL AHEAD OF A DRYLINE WHICH EXTENDED
FROM KHYS-KGAG. WINDS SHIFT FROM 210 TO 270 BEHIND THE DRYLINE AS
IT ADVANCES.

MAIN AVIATION CONCERN IS CONVECTION AND WIND SHIFT. CONFIDENCE IN
CONVECTIVE BEHAVIOR IS LOW. CONVECTION WILL DEVELOP ALONG THE
DRYLINE WHEN THE CAP BREAKS. THIS SHOULD BE AROUND 00Z.
HOWEVER...THE STORMS TO THE EAST MAY HAVE A INFLUENCING FACTOR TO
WHERE THE STORMS WILL JUST PERSIST THEN STRENGTHEN QUICKLY AS THE
DRYLINE APPROACHES THEM.

THE DIFFERENCE BETWEEN THESE IS WHETHER THERE WILL BE ANY
CONVECTION WEST OF I-35/I-135. RIGHT NOW...OUR BEST ASSESSMENT IS
PROBABLY NOT. AREAS THAT EXPERIENCE CONVECTION WILL HAVE THE
CHANCE OF IT PERSIST UNTIL THE DRYLINE PASSES THROUGH. TIMING
VARIES FROM 03Z WEST OF I-35/I-135 TO 12Z AT KCNU.

&&

.FIRE WEATHER...
ISSUED AT 137 PM CDT WED MAR 30 2016

VERY HIGH GRASSLAND FIRE DANGER LEVELS WILL PERSIST OVER CENTRAL AND
SOUTH CENTRAL KS INTO EARLY THIS EVENING BEFORE SUBSIDING DUE TO
ABOVE NORMAL TEMPERATURES AND GUSTY WINDS.

BREEZY NORTHWEST WINDS THURSDAY AND FRIDAY WILL ALLOW THE GRASSLAND
FIRE DANGER INDEX TO REMAIN IN THE VERY HIGH CATEGORY DURING THE
AFTERNOON HOURS...MAINLY FOR LOCATIONS WEST OF THE FLINT HILLS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    45  63  37  58 /  10  10  10   0
HUTCHINSON      44  62  33  57 /  10  10  10   0
NEWTON          43  62  36  57 /  20  10  10   0
ELDORADO        44  64  38  57 /  50  10  10   0
WINFIELD-KWLD   43  66  37  59 /  30  10  10   0
RUSSELL         40  60  31  55 /  20  10  10   0
GREAT BEND      39  60  32  56 /  10  10  10   0
SALINA          45  61  34  57 /  20  10  10   0
MCPHERSON       43  61  33  57 /  10  10  10   0
COFFEYVILLE     47  65  39  59 /  60  10  10   0
CHANUTE         47  64  38  58 /  60  10  10  10
IOLA            46  63  37  57 /  60  10  10  10
PARSONS-KPPF    47  65  39  59 /  60  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&

MESOSCALE...KED
SHORT TERM...JMC
LONG TERM...JMC
AVIATION...KRC
FIRE WEATHER...JMC
Hazardous weather outlook, Mar 30, 3:03 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
303 PM CDT WED MAR 30 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-312015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
303 PM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE STORMS ARE LIKELY LATE THIS AFTERNOON AND EARLY THIS EVENING
MAINLY ALONG AND EAST OF A LINE...FROM HILLSBORO TO DERBY TO
CALDWELL. GOLF BALL SIZED HAIL AND DAMAGING WINDS WILL BE
LIKELY...WITH A LOWER RISK FOR A TORNADO.

VERY HIGH GRASSLAND FIRE DANGER LEVELS WILL PERSIST ACROSS MUCH
OF CENTRAL AND SOUTH CENTRAL KANSAS UNTIL SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY NORTHWEST WINDS WILL RETURN ON THURSDAY AND FRIDAY RESULTING
IN A VERY HIGH FIRE DANGER ACROSS MUCH OF CENTRAL KANSAS DURING
THE AFTERNOON HOURS. GRASSLAND FIRE DANGER LEVELS MAY BECOME VERY
HIGH SUNDAY AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED UNTIL 9 PM...GENERALLY EAST OF A
LINE FROM HILLSBORO TO DERBY TO CALDWELL.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, Mar 30, 3:52 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
352 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             2 SE CASSODAY           38.02N 96.61W
03/30/2016  E0.88 INCH       BUTLER             KS   CO-OP OBSERVER

            ALSO 60 MPH WINDS.

&&

BDK
Special weather statement, Mar 30, 3:52 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
352 PM CDT WED MAR 30 2016

KSZ069-302200-
BUTLER KS-
352 PM CDT WED MAR 30 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 500 PM CDT

* AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER LEON...MOVING NORTHEAST AT 35
  MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...LEON...ROSALIA...CASSODAY...EL DORADO AIRPORT AND EL DORADO
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3759 9691 3809 9688 3808 9652 3779 9653
      3753 9674
TIME...MOT...LOC 2052Z 206DEG 30KT 3766 9679

JAKUB
Local storm report, Mar 30, 3:53 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
353 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND GST     2 SE CASSODAY           38.02N 96.61W
03/30/2016  E60.00 MPH       BUTLER             KS   CO-OP OBSERVER

            ALSO NICKEL SIZE HAIL.

&&

BDK
Special weather statement, Mar 30, 4:08 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
408 PM CDT WED MAR 30 2016

KSZ053-302200-
CHASE KS-
408 PM CDT WED MAR 30 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CHASE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 500 PM CDT

* AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER STRONG CITY...MOVING NORTHEAST
  AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  COTTONWOOD FALLS...STRONG CITY...BAZAAR...ELMDALE...MATFIELD GREEN...
  SAFFORDVILLE AND TALLGRASS PRAIRIE PRESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3816 9636 3809 9639 3809 9680 3852 9658
      3852 9635
TIME...MOT...LOC 2102Z 217DEG 33KT 3838 9651

JAKUB
Special weather statement, Mar 30, 4:31 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
431 PM CDT WED MAR 30 2016

KSZ093-302200-
COWLEY KS-
431 PM CDT WED MAR 30 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 500 PM CDT

* AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR WINFIELD...MOVING NORTHEAST AT
  35 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WINFIELD...UDALL...BURDEN...DEXTER...ATLANTA...ROCK...CAMBRIDGE...WINFIELD
  CITY LAKE AND STROTHER FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3719 9715 3723 9715 3748 9709 3748 9652
      3705 9653
TIME...MOT...LOC 2130Z 217DEG 32KT 3726 9703

JAKUB
Special weather statement, Mar 30, 4:33 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
433 PM CDT WED MAR 30 2016

KSZ070-094-302215-
ELK KS-GREENWOOD KS-
433 PM CDT WED MAR 30 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  ELK COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 515 PM CDT

* AT 432 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR HOWARD...MOVING NORTHEAST AT 35
  MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HOWARD...MOLINE...SEVERY...GRENOLA...FALL RIVER...PIEDMONT...CLIMAX...FALL
  RIVER LAKE...FALL RIVER STATE PARK...CROSS TIMBERS STATE PARK AND
  TORONTO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3731 9652 3748 9652 3785 9621 3780 9596
      3761 9596 3730 9630
TIME...MOT...LOC 2132Z 227DEG 31KT 3745 9636

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 12:58 PM CDTSpecial Weather StatementICTChautauqua47 min
Mar 30, 1:51 PM CDTSpecial Weather StatementICTCowley39 min
Mar 30, 1:54 PM CDTSevere Thunderstorm WarningICTButler, Cowley51 min
Mar 30, 2:08 PM CDTSpecial Weather StatementICTSumner52 min
Mar 30, 2:21 PM CDTSevere Thunderstorm WarningICTCowley, Sumner39 min
Mar 30, 2:43 PM CDTSpecial Weather StatementICTButler47 min
Mar 30, 2:57 PM CDTSevere Thunderstorm WarningICTCowley24 min
Mar 30, 2:58 PM CDTSevere Thunderstorm WarningICTButler47 min
Mar 30, 3:14 PM CDTSevere Thunderstorm WarningICTButler46 min
Mar 30, 3:19 PM CDTSevere Thunderstorm WarningICTChase, Greenwood43 min
Mar 30, 3:22 PM CDTSpecial Weather StatementICTCowley38 min
Mar 30, 3:52 PM CDTSpecial Weather StatementICTButler68 min
Mar 30, 4:08 PM CDTSpecial Weather StatementICTChase52 min
Mar 30, 4:31 PM CDTSpecial Weather StatementICTCowley29 min
Mar 30, 4:33 PM CDTSpecial Weather StatementICTElk42 min
Mar 30, 5:09 PM CDTSpecial Weather StatementICTButler36 min
Mar 30, 5:16 PM CDTSpecial Weather StatementICTElk44 min
Mar 30, 6:01 PM CDTSpecial Weather StatementICTChautauqua44 min
Mar 30, 6:24 PM CDTSevere Thunderstorm WarningICTChautauqua51 min
Mar 30, 6:48 PM CDTSevere Thunderstorm WarningICTMontgomery57 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.